Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 15, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 29, 2004, 2:14 PM CDT for Bradley County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 2:14 PM CDT (19:14 UTC)
- Expired
- Apr 29, 2004, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 1:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WFUS54 KLZK 291914
TORLIT
ARC011-292015-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
214 PM CDT THU APR 29 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
BRADLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 315 PM CDT
* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 23 MILES SOUTHWEST OF WARREN...OR ABOUT 9 MILES SOUTHEAST
OF HAMPTON...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WARREN AROUND 300 PM CDT
&&
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3345 9230 3367 9231 3371 9198 3361 9198
3352 9209 3340 9226 3332 9239
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:00 AM CDT, 10 hours 14 minutes earlier.
Area forecast discussion, Apr 29, 4:00 AM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT THU APR 29 2004 .SHORT TERM...TODAY THROUGH SUNDAY H5 HAS A SHORT WAVE WEAKENING TODAY AS IT MOVES TO THE NORTHEAST... SO I DECIDED TO KEEP POPS IN THE CHANCE CATEGORY...LOWER THAN SUGGESTED BY GUIDANCE. UPPER LEVEL SUPPORT WILL DECREASE TONIGHT THROUGH FRIDAY...SO KEPT POPS IN THE SLIGHT CHANCE RANGE UNTIL AFTER MIDNIGHT SATURDAY. BY THAT TIME THE LONG WAVE TROF WILL PICK UP THE LOW THAT HAD BEEN MEANDERING OVER THE FOUR CORNERS. PRECIPITATION WILL BE ENDING SATURDAY NIGHT...SO THAT SUNDAY WILL BE FAIRLY SUNNY. IN THE MEANTIME...THE SURFACE FEATURES WILL KEEP A SOUTHERLY AND MOIST FLOW OVER THE STATE UNTIL LATE FRIDAY NIGHT WHEN THE SURFACE COLD FRONT BEGINS ITS TREK ACROSS THE STATE. DRYING OUT WILL TAKE PLACE QUICKLY SATURDAY NIGHT AND CONTINUE INTO SUNDAY. KEPT HIGH TEMPERATURES FAIRLY WARM TODAY IN LIGHT OF LOW POPS AND LOWERED THEM GRADUALLY THROUGH SUNDAY. KEPT LOWS FAIRLY WARM TONIGHT THROUGH FRIDAY NIGHT BECAUSE OF SOUTHERLY WINDS...THEN LOWERED THEM WITH THE FROPA FOR SATURDAY NIGHT. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY STRONG UPPER TROF WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY THEN IT WILL MOVE TO THE EAST AND AN UPPER RIDGE WILL APPROACH. NORTHWEST FLOW ALOFT WILL COVER THE AREA IN THE MEANTIME. A SURFACE HIGH/RIDGE WILL BE IN THE AREA SUNDAY NIGHT INTO TUESDAY AND THIS ALONG WITH THE COLD UPPER TROF IN PLACE WILL RESULT IN DRY AND UNSEASONABLY COOL WEATHER...AT LEAST FOR MINS. WOULD LOOK FOR MINS IN THE 40S IN MOST AREAS MONDAY AND TUESDAY MORNINGS. MAXES MAY MANAGE TO MAKE THE 70S. A FEW POCKETS OF MOISTURE ARE INDICATED IN THE AREA. DID NOT MENTION ANY RAIN IN THE FORECAST RIGHT NOW AS OVERALL MOISTURE WILL NOT BE HIGH AND NO SIGNIFICANT SHORT WAVES ARE INDICATED...BUT WITH NORTHWEST FLOW ALOFT...WILL CARRY 10-14 PCT POPS IN GRIDS. DRIER AND WARMER WEATHER SHOULD MOVE IN TOWARD MIDWEEK AS THE UPPER RIDGE MOVES IN AND HEIGHTS RISE. TEXT && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 77 62 76 60 / 30 30 30 60 HARRISON AR 73 58 73 53 / 30 30 30 60 HOT SPRINGS AR 77 62 75 58 / 30 30 30 60 PINE BLUFF AR 77 62 77 61 / 30 30 30 60 MOUNTAIN HOME AR 73 58 75 55 / 30 30 30 60 MONTICELLO AR 78 63 77 61 / 30 30 30 50 SEARCY AR 76 62 76 60 / 30 30 30 60 MOUNT IDA AR 77 62 74 58 / 30 30 30 60 RUSSELLVILLE AR 76 61 75 56 / 30 30 30 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 32/29
Hazardous weather outlook, Apr 29, 1:30 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT THU APR 29 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 130 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND OCCASIONAL THUNDERSTORMS ARE LIKELY ACROSS THE MAJORITY OF CENTRAL AND SOUTHERN ARKANSAS THROUGH EARLY EVENING. THE CHANCES OF PRECIPITATION WILL BE LESS ACROSS THE NORTH BUT SOME SHOWERS CAN NOT BE RULED OUT. SOME OF THE THUNDERSTORMS OVER THE SOUTH AND SOUTHEAST PARTS OF THE STATE MAY BECOME SEVERE WITH TORNADOS POSSIBLE THROUGH EARLY EVENING. THE MAJORITY OF THE PRECIPITATION WILL EXIT THE AREA QUICKLY THIS EVENING BUT SCATTERED SHOWERS CAN NOT BE RULED OUT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS ARKANSAS FRIDAY NIGHT AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS THIS FRONT MOVES ACROSS THE STATE. PRESENT INDICATIONS ARE THAT THE BEST CHANCE OF SEVERE WEATHER WOULD BE FROM LARGE HAIL AND DAMAGING WINDS WITH A SQUALL LINE. THIS WILL BE MOST LIKELY FRIDAY NIGHT. ISOLATED SEVERE STORMS MAY CONTINUE INTO SATURDAY UNTIL THE COLD FRONT MOVES OUT OF THE STATE. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS ACCOMPANYING THE COLD FRONT. PRESENT INDICATIONS ARE THAT THE FRONT WILL MOVE THROUGH THE STATE AND GENERAL RAINFALL WILL NOT BE NEARLY AS HEAVY AS LAST WEEK. HOWEVER DUE TO THE SATURATED GROUND IN NORTHERN ARKANSAS AND RIVER FLOODING CONTINUING IN SOME LOCATIONS...THE RAINS ON FRIDAY INTO SATURDAY COULD AGGRAVATE OR PROLONG FLOODING IN SOME AREAS. RUNOFF AND FLOODING PROBLEMS WILL GENERALLY SUBSIDE SLOWLY ACROSS NORTHERN AND CENTRAL ARKANSAS ASIDE FROM WHAT AGGRAVATION IS CAUSED BY THE RAINS THROUGH SATURDAY. FLOODING ON PARTS OF THE LOWER WHITE RIVER WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:47 PM CDT | Tornado Warning | LZK | Calhoun | 38 min |
| Apr 29, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 33 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.